Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 332, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jan 12, 2005, 4:57 PM CST for Dallas County, Kaufman County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2005, 4:57 PM CST (22:57 UTC)
- Expired
- Jan 12, 2005, 5:45 PM CST
- In force
- 48 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
Counties Dallas County, TX, Kaufman County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 73 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -481 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 278 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 3:45 PM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Jan 12, 3:45 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CST WED JAN 12 2005 .DISCUSSION... CURRENT WATER VAPOR IMAGERY SUGGESTS THAT UPPER VORT MAX OVER SOUTHWEST KANSAS CONTINUES TO ASSUME MORE OF A NEUTRAL TILT...IN RESPONSE TO PHASING OF TWO SEPARATE VORTICES SEEN EARLIER THIS MORNING. THIS HAS ALLOWED SURFACE CYCLOGENESIS TO BECOME FOCUSED OVER NORTHWEST OKLAHOMA THIS AFTERNOON...RESULTING IN A RAPID EASTWARD MOVEMENT OF BOTH A PREFRONTAL SURFACE TROUGH AND PACIFIC FRONT ACROSS CENTRAL TEXAS. THE CURRENT LINEAR BAND OF THUNDERSTORMS DEVELOPING FROM KGYI SOUTHWARD TO KDFW IS ASSOCIATED WITH CONVERGENCE ALONG THE PREFRONTAL TROUGH...WITH ADDITIONAL THUNDERSTORM DEVELOPMENT NOW OCCURRING ALONG THE TRUE PACIFIC FRONT FROM KLAW/KDUC...SOUTHWARD TO JUST WEST OF KLUD. LARGE SCALE ASCENT ASSOCIATED WITH DIFFERENTIAL PVA...COUPLED WITH LOW-LEVEL CONVERGENCE...HAS SUBSTANTIALLY WEAKENED THE INVERSION THAT WAS PRESENT ACROSS THE REGION EARLIER THIS MORNING. THUS...WE WILL USE HIGHEST POPS ACROSS THE NORTHERN ZONES EARLY THIS EVENING. AS THE UPPER SYSTEM ACCELERATES NORTHEASTWARD THIS EVENING...THE PACIFIC FRONT WILL SURGE EASTWARD ACROSS NORTH TEXAS...WITH SOME LINGERING ACTIVITY POSSIBLE AFTER MIDNIGHT IN THE FAR EASTERN ZONES. GIVEN STRENGTH OF FORCING...ALONG WITH MODERATE INSTABILITY AND 55-65 KNOTS OF DEEP LAYER SHEAR...SEVERE WEATHER IS A DISTINCT POSSIBILITY ACROSS THE NORTHERN HALF OF THE AREA THIS EVENING. SHORT TERM GUIDANCE FROM THE ETA/NGM/GFS IS IN EXCELLENT AGREEMENT ON SURFACE COLD FRONT SWEEPING ACROSS THE FORECAST AREA EARLY THURSDAY MORNING...ALLOWING A MIXTURE OF NORTH PACIFIC AND CANADIAN AIR TO FILTER INTO TEXAS. MODELS ARE HINTING AT A GOOD COVERAGE OF POSTFRONTAL STRATUS ON THURSDAY MORNING...WITH CLEARING SKIES EXPECTED BY AFTERNOON. A SLOW MODERATION IN TEMPERATURE IS EXPECTED THROUGH SATURDAY...WHEN ANOTHER SURGE OF COLD AIR WILL BE MOVING INTO THE SOUTHERN PLAINS. HOWEVER...THIS FRONT APPEARS TO BE VERY SHALLOW AND LACKING THE UPPER SUPPORT NECESSARY FOR A STRONG SOUTHWARD SURGE. NONETHELESS...WE WILL FORECAST A BRIEF FRONTAL INTRUSION INTO THE NORTHERN ZONES ON SATURDAY...BEFORE A STRENGTHENING LEE CYCLONE ALLOWS THE FRONT TO MOVE NORTHWARD AGAIN ON SUNDAY. ANOTHER POTENTIALLY STRONGER SURGE OF COLD AIR IS POSSIBLE TOWARD THE BEGINNING OF NEXT WEEK...BUT WITH SIGNIFICANT DIFFERENCES IN THE OUTPUT FROM THE LONG RANGE GFS AND ECMWF...WE WILL NOT COOL TEMPERATURES TOO DRASTICALLY AT THIS TIME. BOTH MODELS AGREE THAT A POWERFUL UPPER LOW APPROACHING ALASKA FROM THE WEST WILL AMPLIFY UPPER RIDGING OVER THE EASTERN PACIFIC DURING THIS PERIOD...WITH PERHAPS A COLDER AIRMASS MOVING INTO THE NORTHERN/CENTRAL PLAINS. SOME LIGHT RAIN IS POSSIBLE WITH THE FRONTAL PASSAGE ON MONDAY... WITH REMAINDER OF THE FORECAST LEFT DRY AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 38 52 29 55 / 20 0 0 0 WACO, TX 42 55 30 57 / 20 0 0 0 PARIS, TX 42 47 24 50 / 40 0 0 0 DENTON, TX 37 50 26 53 / 20 0 0 0 MCKINNEY, TX 39 49 26 52 / 40 0 0 0 DALLAS, TX 39 53 29 56 / 20 0 0 0 TERRELL, TX 41 52 28 55 / 20 0 0 0 CORSICANA, TX 43 54 30 56 / 20 0 0 0 TEMPLE, TX 43 56 31 57 / 20 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM CST WEDNESDAY FOR ZONES TXC085...TXC097...TXC119...TXC121...TXC147...TXC181...TXC223... TXC231...TXC277...TXC337...TXC497. WIND ADVISORY FOR THIS AFTERNOON AND EVENING FOR ZONES TXZ091>095... TXZ100>107...TXZ115>123...TXZ129>135...TXZ141>148...TXZ156>162... TXZ174>175. && 65/DD
Hazardous weather outlook, Jan 12, 3:24 PM CST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 324 PM CST WED JAN 12 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131000- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 324 PM CST WED JAN 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS... THROUGH MIDNIGHT. AFTER MIDNIGHT...THERE IS A CHANCE OF THUNDERSTORMS...GENERALLY EAST OF A BONHAM...KAUFMAN...CORSICANA ...CAMERON LINE. A FEW STORMS COULD BECOME SEVERE THIS AFTERNOON AND EVENING...PRODUCING DAMAGING WINDS AND LARGE HAIL. THE GREATEST THREAT OF SEVERE WEATHER WILL BE EAST OF INTERSTATE 35. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT...MAINLY EAST OF INTERSTATE 35.
In the hours before
Special weather statement, Jan 12, 3:08 PM CST, 1 hour 49 minutes before
130300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 308 PM CST WED JAN 12 2005 SEVERE THUNDERSTORM WATCH #2 REMAINS IN EFFECT FOR COLLIN COOKE DELTA DENTON FANNIN GRAYSON HOPKINS HUNT LAMAR MONTAGUE WISE
Special weather statement, Jan 12, 3:19 PM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 319 PM CST WED JAN 12 2005 TXZ093-094-103>105-118>120-122215- COLLIN-DALLAS-DENTON-FANNIN-GRAYSON-HUNT-ROCKWALL-TARRANT- 319 PM CST WED JAN 12 2005 ...SIGNIFICANT WEATHER UPDATE... AT 319 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DENISON TO 2 MILES SOUTH OF COPPELL...MOVING EAST AT 20 MPH. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS LINE OF STORMS. THIS LINE OF STORMS IS EXPECTED TO STRENGTHEN AS IT CONTINUES MOVING EAST THIS AFTERNOON. SEVERE THUNDERSTORM WARNINGS MAY BE NEEDED THIS AFTERNOON OVER PARTS OF NORTH TEXAS AS THE LINE CONTINUES TO DEVELOP AND MOVE EAST.
Special weather statement, Jan 12, 4:47 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 447 PM CST WED JAN 12 2005 TXZ094-104-105-119>121-122345- COLLIN-DALLAS-FANNIN-HUNT-KAUFMAN-ROCKWALL- 447 PM CST WED JAN 12 2005 ...SIGNIFICANT WEATHER UPDATE... AT 447 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTH OF BONHAM TO 15 MILES NORTHWEST OF GREENVILLE TO 3 MILES SOUTHEAST OF HUTCHINS...MOVING EAST AT 25 MPH. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. SEVERE THUNDERSTORM WARNINGS MAY BE NEEDED FOR PARTS OF THESE COUNTIES BY 530 PM.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 5:57 PM CST | Flash Flood Warning | FWD | Dallas, Rockwall | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.